I have been recently diagnosed with autoimmune thyroiditis and have commenced on 25mcgs of oroxine. My labs from two weeks ago were:
FT4 18 pmol/L
FT3 5.0 pmol/L
Anti TPO 1300
I have seen an endocronoligist who said to continue on 25mcgs (i started the medication two weeks ago).
My problem is that for the last two days I have been experiencing a racing heart which comes and goes with chest pains.
I have had severe anxiety over the last seven weeks as I have been experiencing tingling in left side of body, had MRI which resulted fine, but I have been constantly worried about my health.
I'm not sure whether it's the orxoine which is making my heart beat so fast and causing chest pains or whether it is anxiety related. Looking at my labs I would have thought that I do not need any more T4 in my body at all?
Your TSH level is elevated. You are considered HYPOactive. Not enough thyroid hormone. Some of your symptoms can be related to your current thyroid state. I would contact your physician about the medication. I know TSH labs seem confusing. But think of it as your pituitary gland keeps sending Thyroid stimulating hormones to your thyroid to make t4. Because your not making enough, the TSH levels would be high as it keeps sending more and more to get your thyroid to work. Ranges vary from labs but usually TSH normal range is 0.1-4.0. When your TSH drops below this range you have too much T4. Having Hashimoto disease, your level will probably go up and down. Having your blood work done on a regular basis will allow the physicians to keep your thyroid in range. More than likely, your meds will be adjusted over time.
As long as the antibodies are there, they will continue to destroy your thyroid. The symptoms are not from the thyroxine itself, but rather the disease and your thyroid adjusting. In theory, you will experience symptoms like this until your thyroid is balanced properly. Make sure you are getting blood tests every 4-6 weeks and following up with your physician.
4-6 weeks is only for checking your levels after a new or changed med dose. That how long it takes for thyroid med to be fully activated in the body. So if you get an increase, get tested in 6 weeks to see the new levels.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.